|Subject: Novantrone, 2 years|
[ Edit | View ]
Date Posted: 07:00:36 02/14/04 Sat
My experience with Novantrone is probably different, as with most MS symptoms, but here goes.
I have been on Novantrone for 2 years, but I've been approved to continue because in the second year, the dose was cut in half. This was done after the administering doctor consulted with my neurologist. With the doses cut in half, my lifetime "allowance" is doubled. I also take a Copaxone shot daily.
At first, I actually felt an improvement after each Novantrone treatment. I was walking better and had more energy. But it was only temporary. By the third treatment, I felt no better and realized I was experiencing a very slow progression of my original symptoms (mainly a foot dragging).
But I continued with Novantrone because it did have one clear benefit: the length of time between attacks increased. Prior to Novantrone, when I was on Copaxone alone, I had an attack within two years. Since starting Novantrone, I have been attack-free for three years.
This is the longest I have been attack free since I was first diagnosed with MS, about 7 years ago.
One clear drawback to the Novantrone is that whichever vein I receive the infusion in becomes irritated to the point of what my primary doctor calls vasculitis. It itches like crazy for about two months after the treatment. One vein (treated over three months ago) has darkened and become hard to the touch. I'm still waiting for it to return to normal.
When I researched the side effects, I found that this is a rare, but known effect. The treating physician diluted the Novantrone solution the last time I received it (two weeks ago), but the vein is itching. Hopefully, it will not become hard like the other one.
I would like to know more about counteracting this side effect. Are there any other medications that can be added to the solution to protect the vein? I know they include a mild steroid to prevent nausea. Could this be changed or increased?
[ Post a Reply to This Message ]